Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 26, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 11, 2011, 2:46 PM CST for 8 counties in Kansas. It took effect at Nov 12, 2011, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 2:46 PM CST (20:46 UTC)
- In effect from
- Nov 12, 2011, 9:00 AM CST
- Expired
- Nov 12, 2011, 5:47 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Tulsa radar (KINX), 146 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS73 KICT 112046 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 246 PM CST FRI NOV 11 2011 KSZ071-072-094>096-098>100-121100- /O.NEW.KICT.WI.Y.0026.111112T1500Z-111113T0000Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 246 PM CST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. * TIMING...STRONG SOUTHWEST WINDS WILL IMPACT SOUTHEAST KANSAS FROM LATE SATURDAY MORNING INTO EARLY SATURDAY EVENING. * WINDS...SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...USE CAUTION WHEN TRAVELING ON EAST TO WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400...ESPECIALLY IN HIGH- PROFILE VEHICLES OR ON MOTORCYCLES. PROPERTY SUCH AS LAWN FURNITURE AND TRASH CONTAINERS MAY GET BLOWN ABOUT IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
3 follow-up statements
707 WWUS73 KICT 120924 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 324 AM CST SAT NOV 12 2011 KSZ071-072-094>096-098>100-130000- /O.CON.KICT.WI.Y.0026.111112T1500Z-111113T0000Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 324 AM CST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS WILL IMPACT SOUTHEAST KANSAS FROM LATE THIS MORNING INTO EARLY THIS EVENING. * WINDS...SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...USE CAUTION WHEN TRAVELING ON EAST TO WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400...ESPECIALLY IN HIGH-PROFILE VEHICLES OR ON MOTORCYCLES. PROPERTY SUCH AS LAWN FURNITURE AND TRASH CONTAINERS MAY GET BLOWN ABOUT IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
032 WWUS73 KICT 122122 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST SAT NOV 12 2011 KSZ071-072-094>096-098>100-130000- /O.CON.KICT.WI.Y.0026.000000T0000Z-111113T0000Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 322 PM CST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS WILL IMPACT SOUTHEAST KANSAS INTO THE EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...USE CAUTION WHEN TRAVELING ON EAST TO WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400...ESPECIALLY IN HIGH-PROFILE VEHICLES OR ON MOTORCYCLES. PROPERTY SUCH AS LAWN FURNITURE AND TRASH CONTAINERS MAY GET BLOWN ABOUT IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
114 WWUS73 KICT 122347 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 547 PM CST SAT NOV 12 2011 KSZ071-072-094>096-098>100-130100- /O.CAN.KICT.WI.Y.0026.000000T0000Z-111113T0000Z/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 547 PM CST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL REMAIN GUSTY THIS EVENING...HOWEVER THEY WILL NOT BE AS STRONG AS EARLIER TODAY. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:39 PM CST, 7 minutes earlier.
Area forecast discussion, Nov 11, 2:39 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 239 PM CST FRI NOV 11 2011 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE STRONG WINDS SAT ALONG WITH FIRE WX ISSUES. SYNOPSIS: DEEP UPPER TROUGH IS CURRENTLY ROTATING ACROSS THE NORTHEAST CONUS WITH ADDITIONAL SHORTWAVE ENERGY NOW COMING ON SHORE OVER THE PACIFIC NW. LASTLY A CLOSED UPPER LOW IS SPINNING OFF OF THE CA COAST. TONIGHT-SAT: THROUGH THESE PERIODS THE UPPER WAVE APPROACHING THE PACIFIC NW WILL SLIDE SOUTHEAST AND WILL BE SITUATED OVER THE NORTHERN ROCKIES BY SAT AFTERNOON. MEANWHILE THE CLOSED UPPER LOW OFF OF THE CA COAST WILL DIVE MORE SOUTHERLY AND WILL BE APPROACHING BAJA BY SAT AFTERNOON. THIS WILL RESULT IN STRENGTHENING LOW PRESSURE OVER THE NORTHERN PLAINS SAT RESULTING IN INCREASING SW WINDS OVER MUCH OF THE CENTRAL AND SOUTHERN PLAINS. AT THIS POINT FEEL CONFIDENT ENOUGH TO RUN WITH A WIND ADVISORY FOR SE KS. WITH THE INCREASED WINDS FIRE WX WILL ALSO BE A CONCERN. SEE FIRE WX SECTION BELOW FOR ADDITIONAL DETAILS. INCREASED MAXES A FEW DEGREES FOR SAT WITH THE THINKING THAT A COMBINATION OF DOWNSLOPE AND GREAT MIXING WILL ALLOW FOR WELL ABOVE NORMAL TEMPS...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KS. SUN-MON: THE UPPER WAVE IS EXPECTED TO MOVE VERY QUICKLY AND BY SUN AFTERNOON WILL BE LOCATED OVER THE WESTERN GREAT LAKES REGION WITH BROAD WEST/SW FLOW IN PLACE OVER THE AREA. THE GFS AND NAM BOTH AGREE ON A WEAK UPPER IMPULSE SLIDING ACROSS CENTRAL/EASTERN KS ON SUN EVENING. HOWEVER WITH THE BETTER LOW LEVEL MOISTURE STAYING SOUTHEAST OF THE FORECAST AREA...FEEL THAT JUST AN INCREASE IN MID CLOUDS ALONG WITH SOME SPRINKLES OR LIGHT RAIN OVER SE KS CAN BE EXPECTED. THERE IS GOOD MODEL AGREEMENT THAT BY MON A BROAD UPPER TROUGH WILL BE SLOWLY PUSHING ACROSS SOUTHERN CANADA LEAVING STRONG WESTERLY UPPER FLOW IN PLACE WITH THE BETTER PRECIP CHANCES REMAINING TO THE SOUTHEAST. WITH NO AIRMASS CHANGES ANTICIPATED ALONG WITH SOME WEAK DOWNSLOPE...TEMPS ON BOTH SUN AND MON WILL BE AT OR SLIGHTLY ABOVE NORMAL. TUE-FRI: THE OVERALL PATTERN REALLY ISN'T EXPECTED TO CHANGE MUCH THROUGH THESE EXTENDED PERIODS AS A SERIES OF UPPER WAVES SLIDE ACROSS THE NORTHERN PLAINS WITH STRONG UPPER ZONAL FLOW REMAINING OVER THE CENTRAL AND SOUTHERN PLAINS. THE NEXT SIGNIFICANT UPPER TROUGH LOOKS TO START DIGGING OVER THE NW CONUS BY THE END OF THE WEEK INTO THE WEEKEND. THEREFORE WILL KEEP THESE PERIODS DRY WITH SEASONAL OR SLIGHTLY ABOVE SEASONAL TEMPS EXPECTED. LAWSON && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE AMPLIFIED ON SAT AS SW WINDS START TO CRANK UP. BY SAT AFTERNOON SW WINDS OVER SE KS WILL BE SUSTAINED AROUND 30-35 MPH WITH GUSTS AROUND 40 MPH. ALONG AND WEST OF I-135 WINDS WILL BE MORE WESTERLY AND WILL BE SUSTAINED AROUND 20-25 MPH WITH GUSTS TO 30 MPH COMMON. EAST OF I-135 RH'S ARE EXPECTED TO BE IN THE 30-40% RANGE WITH 25-30% RH'S FORECAST WEST OF I-135. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION FORECAST CONCERN IS THE STRONG SOUTHERLY WINDS SATURDAY OVER SOUTHEASTERN KANSAS. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST. A SURFACE LOW WILL DEVELOP AND DEEPEN OVER SOUTHWESTERN KANSAS...AS IT DOES THE PRESSURE GRADIENT WILL INCREASE OUT AHEAD OF IT. THE REGION WITH THE STRONGEST GRADIENT WINDS COVERS SOUTHEASTERN KANSAS. THUS KCNU WILL HAVE THE GREATEST IMPACTS. KHUT AND KICT WILL ALSO SEE INCREASES IN WINDS TOMORROW WITH THE INCREASED GRADIENT...BUT NOT QUITE AS STRONG AS KCNU. WINDS OVER CENTRAL KANSAS WILL BECOME MORE SOUTHERLY AS THE SURFACE LOW MATURES DURING THE DAY...HOWEVER EXPECT WINDS TO REMAIN RELATIVELY LIGHT ACROSS CENTRAL KANSAS...ABOUT 10-15 KTS. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 69 44 61 / 0 0 0 0 HUTCHINSON 37 69 43 61 / 0 0 0 0 NEWTON 39 68 43 61 / 0 0 0 0 ELDORADO 40 68 45 62 / 0 0 0 0 WINFIELD-KWLD 41 68 45 64 / 0 0 0 0 RUSSELL 33 70 39 60 / 0 0 10 0 GREAT BEND 34 70 40 60 / 0 0 0 0 SALINA 37 67 42 60 / 0 0 10 0 MCPHERSON 37 67 42 60 / 0 0 0 0 COFFEYVILLE 42 68 48 68 / 0 0 0 10 CHANUTE 40 68 48 64 / 0 0 0 0 IOLA 40 68 47 64 / 0 0 10 0 PARSONS-KPPF 40 68 48 66 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR KSZ071-072- 094>096-098>100. &&
Hazardous weather outlook, Nov 11, 3:36 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 336 AM CST FRI NOV 11 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 336 AM CST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED OVER PORTIONS OF THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AFTERNOON...SOUTHERLY WINDS OF 20 TO 30 MPH WILL LEAD TO VERY HIGH GRASSLAND FIRE DANGER ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY ACROSS SOUTHEASTERN KANSAS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.